possible interaction between warfarin and acetaminophen

The latest news about a possible interaction between warfarinand acetaminophen is taking lots of people by surprise.

For years we've told warfarin patients not to take ASA orNSAIDs. We told them to take acetaminophen instead...to avoid apossible drug interaction.

But now a new study suggests that acetaminophen also increasesthe risk of bleeding in warfarin patients. In fact, the chance of asignificant increase in INR increases TEN-fold in patients who takejust 4 regular-strength acetaminophen tabs/day for a week or more.

Get concise advice on drug therapy, plus unlimited access to CE

Pharmacist's Letter Canada includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 300+ CE courses, including the popular CE-in-the-Letter
  • Quick reference drug comparison charts
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get quote